Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 82, NWS Northern Indiana

November 25, 2012

NWS Northern Indiana issued this small craft advisory at Nov 25, 2012, 4:20 AM EST. It took effect at Nov 25, 2012, 7:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2012, 4:20 AM EST (09:20 UTC)
In effect from
Nov 25, 2012, 7:00 PM EST
Expired
Nov 26, 2012, 3:48 AM EST
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WHUS73 KIWX 250920
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 AM EST SUN NOV 25 2012

LMZ043-046-251700-
/O.NEW.KIWX.SC.Y.0082.121126T0000Z-121126T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
420 AM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST MONDAY. 

* WINDS: NORTHWEST 15 TO 20 KNOTS.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
965 
WHUS73 KIWX 251558
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 AM EST SUN NOV 25 2012

LMZ043-046-260000-
/O.EXT.KIWX.SC.Y.0082.121126T0000Z-121127T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1058 AM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
10 PM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING
TO 10 PM EST MONDAY. 

* WINDS: NORTHWEST 15 TO 20 KNOTS SUBSIDING TO 10 TO 15 KNOTS
  MONDAY.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
905 
WHUS73 KIWX 252041
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EST SUN NOV 25 2012

LMZ043-046-260445-
/O.CON.KIWX.SC.Y.0082.121126T0000Z-121127T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
341 PM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 PM EST MONDAY. 

* WINDS: NORTHWEST 10 TO 20 KNOTS TONIGHT...DIMINISHING TO 10 TO
  15 KNOTS MONDAY.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
552 
WHUS73 KIWX 260353
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1053 PM EST SUN NOV 25 2012

LMZ043-046-261200-
/O.CON.KIWX.SC.Y.0082.000000T0000Z-121127T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1053 PM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST MONDAY. 

* WINDS: NORTHWEST 10 TO 20 KNOTS OVENIGHT...DIMINISHING TO 10 TO
  15 KNOTS MONDAY.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
409 
WHUS73 KIWX 260848
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 AM EST MON NOV 26 2012

LMZ043-046-261000-
/O.CAN.KIWX.SC.Y.0082.000000T0000Z-121127T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
348 AM EST MON NOV 26 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 7:35 PM EST, 8 hours 45 minutes earlier.

Area forecast discussion, Nov 24, 7:35 PM EST, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
735 PM EST SAT NOV 24 2012

.AVIATION... /00 UTC TAFS/
TIMING OF BACK EDGE OF HIGH END MVFR STRATOCU CIGS TO KFWA VCNTY
ABOUT 0230 UTC. THEREAFTER...PRIMARILY ANTICIPATE VFR MET CONDS
THROUGH RMDR OF FCST PD. MID LVL JET STREAK /60 KTS/ ACRS SRN SASK
TO DIVE SEWD TO SRN WI NEXT 24 HRS. ASSOCD WEAK SFC REFLECTION
/CLIPPER/ TO REMAIN WELL NORTH OF RGN WITH PRIMARILY MID/UPR CLOUDS
ASSOCD. SLIGHT CONCERN FOR LLWS AS 2KFT FLOW SHOULD RAMP TO 24040KTS
IN 10-14 UTC TIMEFRAME. HOWEVER...LACK OF STRONG SFC BASED INVERSION
OVERNIGHT /COURTESY OF THICK MID DECK ELICITING RADIATIVE
REEMISSION/ SHOULD ALLOW FOR INCREMENTAL VECTOR CHANGES CONTINUOUS
THROUGH SFC-2KFT LYR.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

TRANQUIL WEATHER EXPECTED FOR THE REST OF THE WEEKEND AS BACKING LOW
LEVEL WINDS BRING AN END TO FLURRIES AND GRADUALLY ERODE STRATOCU
DECK THIS EVENING. DONT EXPECT TO BE CLOUD FREE OVERNIGHT THOUGH.
MIDLEVEL SHORTWAVE CURRENTLY OVER SASKATCHEWAN WILL MOVE RAPIDLY
INTO THE GREAT LAKES REGION OVERNIGHT AND INTO TOMORROW...BRINGING
AN INCREASE IN HIGHER BASED CLOUDS. AS FAR AS POTENTIAL PRECIP
GOES...THIS WAVE WILL BE INCREASINGLY SHEARED AND THE BEST
FORCING/ISENTROPIC ASCENT WILL STAY MAINLY OVER MICHIGAN. SYSTEM
WILL ALSO BE FIGHTING VERY DRY AIR BELOW 6 KFT. LATEST 12Z GEM SHOWS
SNOWFALL STAYING JUST NORTH OF OUR AREA. WOULDNT BE SURPRISED IF
THERE WERE A FEW FLURRIES EARLY TOMORROW MORNING IN OUR MICHIGAN
COUNTIES BUT ACCUMULATIONS APPEAR UNLIKELY AND WILL MAINTAIN DRY
FORECAST. DEVELOPING SOUTHWESTERLY GRADIENT AND THICK CANOPY OF
MIDLEVEL CLOUDS WILL STIFLE RADIATIVE LOSSES OVERNIGHT. EXPECT LOWS
GENERALLY IN THE MID 20S...SIMILAR TO LATEST 12Z GUIDANCE. WEAK WAA
IN WSW FLOW WILL BRING SLIGHTLY WARMER CONDITIONS TOMORROW. 925MB
TEMPS LOOK TO CLIMB TO AROUND 0C...SUPPORTING HIGHS IN THE LOW 40S
WITH PARTLY SUNNY SKIES. LOW LEVEL WINDS WILL VEER MORE
NORTHWESTERLY BY SUNDAY NIGHT THOUGH...BRINGING COOLER AIR INTO THE
REGION. MODEL RH FIELDS SHOW SOME LINGERING HIGH CLOUDS AND COMBINED
WITH A DECENT PRESSURE GRADIENT WILL LIKELY PREVENT FULL BOUNDARY
LAYER DECOUPLING. EXPECT MINS TO HOLD GENERALLY IN THE UPPER 20S.

&&

.LONG TERM...

BENIGN LONG TERM PERIOD ON TAP WITH NICE WARMING TREND BY END OF
PERIOD. MOISTURE STARVED SHORT WAVE TO MOVE ACROSS THE AREA MONDAY
NIGHT INTO EARLY TUESDAY. MAIN SYSTEM WELL SOUTH OF AREA WILL ROB
MOISTURE TRANSPORT SO ONLY FLURRIES OR VERY LIGHT SNOW
EXPECTED...MAINLY OVER SOUTHERN AREAS. BROAD HIGH PRESSURE MOVES IN
FOR TUESDAY INTO TUE NIGHT. ANOTHER WEAK SHORT WAVE AND SFC FRONT TO
MOVE SOUTH ON WEDNESDAY. LACK OF MOISTURE AND WEAK SIGNAL SUGGEST
ONLY AN INCREASE IN CLOUDS AND SLIGHT COOLING AT SURFACE. BROAD HIGH
PRESSURE RETURNS QUICKLY AND SLIDES EAST ON THURSDAY. RETURN FLOW
THEN DEVELOPS WITH WARM FRONT DEVELOPMENT FRIDAY. MODELS IN
AGREEMENT ON THIS PATTERN BUT DIFFERENCES IN STRENGTH OF SURFACE
WAVE ALONG FRONT AND PCPN CHANCES FRIDAY. WILL ALLOW A LOW CHANCE
FROM ALL BLEND TO RIDE FOR THIS PERIOD WITH MOST MEDIUM RANGE
GUIDANCE SHOWING THE FRONTAL BOUNDARY IN THE AREA. NICE WARMING
TREND INTO THE WEEKEND AS WARM FRONT LIFTS NORTH. 850MB TEMPS WARM
TO BETWEEN 4 AND 8C SATURDAY. SURFACE TEMPS TO BE WELL ABOVE NORMAL
BUT DEGREE OF WARMTH WILL BE DICTATED BY DEGREE OF CLOUDS. MODELS
SHOW SEVERAL WEAK SHORT WAVES AND MID LEVEL MOISTURE SO THIS WOULD
HAMPER WARMING GIVEN VERY LOW SUN ANGLE AND LIKELY INVERSION BELOW
850MB. STAYED NEAR ALLBLEND TEMPS WHICH ARE A RESPECTABLE 8 TO 10
DEGREES ABOVE NORMAL FOR BEGINNING OF DECEMBER.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.

&&

SHORT TERM...AGD
LONG TERM...LASHLEY
AVIATION...MURPHY
Hazardous weather outlook, Nov 24, 6:15 PM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
615 PM EST SAT NOV 24 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-252315-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
615 PM EST SAT NOV 24 2012 /515 PM CST SAT NOV 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-252315-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
615 PM EST SAT NOV 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CONDITIONS HAZARDOUS FOR SMALL CRAFT MAY DEVELOP SUNDAY EVENING
THROUGH MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.